# SDR ABXA9900023

- Difficulty date: January 18, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N803AX
- Make and model: Doug DC-8-62
- Aircraft serial: 45917
- System (JASC): 2710 · Aileron Control System
- Part: Controls
- Condition: Fod
- Location: Lt Aileron
- Stage of operation: DE
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

DURING DESCENT, AIRCRAFT WOULD NOT TURN TO THE LEFT.  PILOT REPORTED FEELING SOMETHING 'SNAP'.  AFTERWARDS, AIRCRAFT WAS VERY SLUGGISH TURNING TO THE LEFT.  TURNED OK TO RIGHT.  CREW DECLARED EMERGENCY, LANDING WAS UNEVENTFUL.  *S/D*  VISUALLY INSPECTED LEFT AND RIGHT AILERON POWER PACK AREAS.  FOUND PARTS BAG (FOD) WRAPPED AROUND CABLE AND PULLEY BRACKET GUARD IN LEFT INBOARD WING ROOT AREA.  BAG WAS CAUSING INTERMITTENT BINDING.  REMOVED BAG AND RERIGGED AILERONS IAW DC8 MM 27-10-00.
